Thunderstorm Wind, Tazewell
- When
- April 3, 12:00 AM EST
- Where
- Tazewell County, Tazewell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -81.520
A lone severe thunderstorm downed two large trees in Tazewell, and caused scattered power outages.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A lone severe thunderstorm downed two large trees in Tazewell, and caused scattered power outages.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 2, 7:58 PM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 858 PM EDT MON APR 2 2007 .SHORT TERM /REST OF TONIGHT/... WEAK SURFACE RIDGE BUILDING ACROSS THE AREA WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT. THIS IN COMBO WITH DEWPOINTS RUNNING A LITTLE DRIER SHOULD ALLOW TEMPS TO FALL OFF A BIT MORE THAN EXPECTED ESPCLY IN THE DEEPER VALLEYS. THIS SUPPORTED BY THE LATEST LAV MOS WHICH PUSHES DEEPEST VALLEY SPOTS CLOSE TO 40 IF NOT INTO THE 30S BY MORNING. THUS UPDATING TO GO WITH CLEAR SKIES TONIGHT PER LATEST IR PICS AND LOWERING TEMPS/DEWPOINTS MOST SPOTS FOR THE OVERNIGHT. && .PREV DISCUSSION... /ISSUED 734 PM EDT MON APR 2 2007/ UPDATE...AVIATION. AVIATION /23Z-18Z/... VFR CONDITIONS WILL PREVAIL DURING THE PERIOD...EXCEPT FOR SOME BRIEF MVFR FOG AROUND SUNRISE TUESDAY MORNING. ANY MORNING FOG SHOULD BURN OFF RAPIDLY. SOUTHERLY FLOW INCREASES IN ADVANCE OF AN APPROACHING COLD FRONT. THIS MAY LEAD TO THE DEVELOPMENT OF SOME MVFR CLOUDS IN THE WEST TUESDAY NIGHT. PREV DISCUSSION... /ISSUED 243 PM EDT MON APR 2 2007/ SHORT TERM /TONIGHT THROUGH WEDNESDAY/... HIGH PRESSURE OVER THE SOUTHEASTERN U.S. WILL MOVE TOWARD THE MID-ATLANTIC TONIGHT AND MOVE OFF THE COAST TUESDAY...WHILE A WARM FRONT REMAINS TO OUR NORTH THRU THE PERIOD. THIS WILL LEAVE THE AREA IN A BENIGN...AND MUCH WARMER THAN NORMAL AIRMASS THRU TUESDAY. ENERGY GATHERING OVER THE NORTHERN ROCKIES TODAY WILL MOVE EAST ACROSS THE NORTHERN TIER OF THE COUNTRY OVER THE NEXT 48 HOURS...DEEPENING INTO A CLOSED UPPER LOW OVER THE GREAT LAKES REGION BY WEDNESDAY MORNING. THIS WILL PUSH A STRONG COLD FRONT THRU THE SOUTHERN APPALACHIAN REGION WEDNESDAY. MOISTR ASSOCIATED WITH THE FRONT WILL BE LIMITED...SO SHOWERS WILL APPROACH THE WESTERN COUNTIES LATE TUESDAY NIGHT AND DIMINISH AS THEY MOVE ACROSS THE CWA WEDNESDAY. REDEVELOPMENT IS LIKELY WITH HEATING WED AFTERNOON BUT THIS SHUD BE EAST OF THE CWA. LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... EXTENDED FORECAST PRIMARILY A TEMPERATURE CHALLENGE WITH VERY COOL AIR HEADED INTO CENTRAL MID-ATLANTIC AND POINTS NORTH. 850 MB TEMPS PLUNGE TO BELOW 0C IN THE WAKE OF THE FRONT/UPPER TROUGH PASSAGE LATE WED INTO THRU AND REMAIN BLO FREEZING UNTIL EARLY TUESDAY. SEVERAL STRONG SHORT-WAVES WILL DIVE SE INTO THE MEAN UPPER TROUGH HELPING TO REINFORCE THE COLD AIR ACROSS THE REGION. THE FIRST MOVES THROUGH LATE FRIDAY INTO SATURDAY BRINGING -10 AIR TO THE SOUTH AND -14C AIR ACROSS THE NORTHERN MOUNTAINS. TEMPS SATURDAY WILL STRUGGLE TO GET OUT OF THE 30S IN THE HIGHER TERRAIN OF THE NW. CLOUDS AND A BRISK NW WIND WILL MAKE IT FEEL LIKE WINTER. SECOND SHORT-WAVE RACES BY TO THE SOUTH OF THE CWA INTO SUNDAY MORNING SETTING THE STAGE FOR PERHAPS THE BEST RADIATIONAL COOLING FOR MONDAY MORNING...DEPENDING ON ANY RESIDUAL CLOUDINESS. LOWS SUNDAY AND MONDAY GENERALLY IN THE UPPER TEENS IN THE NORTHWEST...NEAR 20 ACROSS THE NRV AND MOUNTAIN EMPIRE...AND IN THE MID-20S ACROSS THE ROANOKE VALLEY AND PIEDMONT. THESE NUMBERS PLUS CHILLY DAYTIME MAXIMA SATURDAY AND SUNDAY WILL FLIRT WITH RECORD LOWS FOR SEVERAL DAYS. RNK FROST-FREEZE PROGRAM DOES NOT BEGIN UNTIL APRIL 15 IN THE ROANOKE VALLEY AND PIEDMONT SECTIONS...APRIL 25 IN NORTH CENTRAL AND MAY 5 FOR THE NRV AND NORTHWEST. FOR THE TIME BEING WILL HIGHLIGHT THE COLD TEMPERATURES IN THE HAZARDOUS WEATHER OUTLOOK BUT IN LIGHT OF THE EARLY SEASON WARMTH SO FAR (MARCH WAS ABOUT 5 TO 7 DEGREES F ABOVE NORMAL) FUTURE SHIFTS MAY DECIDE TO ISSUE FREEZE WARNINGS. AVIATION /19Z-18Z/... VFR NEXT 24 HOURS...EXCEPT FOR SOME BRIEF MVFR FOG ARND SUNRISE TUE. MOISTR WILL BE VERY SHALLOW IN THE MORNING SO ANY FOG SHOULD BURN OFF RAPIDLY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SHORT TERM...JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 552 AM EDT MON APR 2 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-031000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 552 AM EDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT ON WEDNESDAY WILL USHER IN UNSEASONABLY COLD AIR FOR THE LATTER HALF OF THE WEEK AND THE WEEKEND AS A CANADIAN AIRMASS TAKES HOLD OF THE REGION FOR SEVERAL DAYS. OVERNIGHT LOWS WILL DROP BELOW FREEZING IN SOME MOUNTAIN LOCATIONS AS EARLY AS WEDNESDAY NIGHT. BY THURSDAY NIGHT LASTING INTO THE WEEKEND... OVERNIGHT LOWS WILL DIP WELL INTO THE 20S AND POSSIBLY THE TEENS IN THE MOUNTAINS...AND WILL BE AROUND OR JUST BELOW FREEZING EAST OF THE BLUE RIDGE. SOME SNOW SHOWERS ARE ALSO LIKELY ALONG THE WESTERN SLOPES IN WEST VIRGINIA BY THURSDAY MORNING...ALTHOUGH IT IS TOO EARLY TO KNOW IF THERE WILL BE SIGNIFICANT ACCUMULATIONS IN THESE LOCATIONS. WHILE THE AVERAGE LAST DATE OF FREEZE IS STILL A COUPLE WEEKS AWAY FOR MOST LOCATIONS IN THE REGION...THE RECENT WARM WEATHER HAS RESULTED IN EARLIER THAN NORMAL BUDDING OF TREES...AND MANY PEOPLE HAVE BROUGHT THEIR INDOOR PLANTS OUTSIDE AS WELL. THE RETURN OF COLDER WEATHER WILL SEEM ABRUPT...HOWEVER THIS IS FAIRLY TYPICAL FOR THIS TIME OF YEAR. FOLKS ARE URGED TO TAKE APPROPRIATE CAUTIONS IN ADVANCE OF THIS CHANGE IN AIR MASS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SK
The Roanoke radar (KFCX), 111 km away, was scanning. The volume nearest the first event began at 05:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25050.